Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Itchiness in face and body. Why are knuckles inflamed? Benedryl of no help. What will help?

hello. for the past two weeks I have been suffering itchiness. at first my face itched, then my face and body. now, i am itchy around my nose and eyes...very itchy and there is some redness around my right eye (could be from me scratching ). I also have a red rash on my right hand and on both elbows that is kind of dry, red and itchy as well. I noticed today along with the other symptom already mentioned that my knuckles seem to be inflammed and they are itchy as well. Some of my knuckles feel as though there is a hard nodule in them. it is the strangest thing. I am miserable with this general itchiness and benedryl does not help at all. I did have a procedure in the hospital 2 weeks ago. (a D&C and a biopsy for cervical stenosis ...which all tests came back clear. ) Not sure if that has anything to do with anything but wanted to at least mention it. thanks!!!
Asked On : Thu, 30 Aug 2012
Answers:  1 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response

This looks like severe to moderate type of allergic reaction.Since the symptoms have failed to resolve after benadryl, I think it's time to try oral steroids.

Such reactions should actually be brought to notice of your doctor.Sometimes airway and mouth can also get involved, so watch for this.

Answered: Mon, 3 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor